Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 295, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2006, 10:12 AM CDT for McKenzie County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 10:12 AM CDT (15:12 UTC)
- Expired
- Aug 24, 2006, 11:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 4:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2789 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:08 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 24, 9:08 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 908 AM CDT THU AUG 24 2006 .UPDATE... BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012- NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025- NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051. && LEBLANG
Hazardous weather outlook, Aug 24, 4:22 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 24, 9:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND GST 9 N GOLDEN VALLEY 47.42N 102.07W
08/24/2006 E60 MPH MERCER ND PUBLIC
ALSO HAD PEA SIZE HAIL AND 1.00 INCH OF RAIN.
&&
JP MARTINLocal storm report, Aug 24, 9:43 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 7 N BEULAH 47.37N 101.77W
08/24/2006 M1.75 INCH MERCER ND PUBLIC
ALSO 60 MPH ESTIMATED. ONGOING AT 942 AM CDT.
&&
JP MARTINLocal storm report, Aug 24, 10:00 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL HALLIDAY 47.35N 102.34W
08/24/2006 E0.88 INCH DUNN ND TRAINED SPOTTER
LATE REPORT. RAIN TOTAL 0.70
0930 AM HAIL 11 N ZAP 47.44N 101.92W
08/24/2006 E0.88 INCH MERCER ND MESONET
ALSO HAD 50 MPH WIND GUSTS. LEAVES STRIPPED FROM TREES.
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER.
&&
11 N ZAP ALSO HAD 1.25 INCHES OF RAIN.
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 36 min |
| Aug 23, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 67 min |
| Aug 23, 11:22 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 41 min |
| Aug 24, 3:52 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| Aug 24, 6:03 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Aug 24, 6:56 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 64 min |
| Aug 24, 7:31 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 7:50 AM CDT | Tornado Warning | BIS | Mercer | 25 min |
| Aug 24, 7:58 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 32 min |
| Aug 24, 8:27 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 63 min |
| Aug 24, 8:49 AM CDT | Flash Flood Watch | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 17 more | 7 hr |
| Aug 24, 9:31 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 9:43 AM CDT | Tornado Warning | BIS | Mercer | 32 min |
| Aug 24, 10:13 AM CDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 47 min |
| Aug 24, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 45 min |
| Aug 24, 11:10 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 65 min |
| Aug 24, 11:19 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 56 min |
| Aug 24, 11:30 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 60 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Morton, Mountrail and 1 more | 62 min |
| Aug 24, 12:29 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 24, 1:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 44 min |
| Aug 24, 1:03 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 27 min |
| Aug 24, 1:11 PM CDT | Tornado Warning | BIS | Morton | 34 min |
| Aug 24, 1:22 PM CDT | Tornado Warning | BIS | Burleigh | 38 min |
| Aug 24, 1:36 PM CDT | Tornado Warning | BIS | Emmons | 24 min |
| Aug 24, 1:40 PM CDT | Tornado Warning | BIS | McLean | 35 min |
| Aug 24, 1:48 PM CDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 57 min |
| Aug 24, 1:50 PM CDT | Flash Flood Warning | BIS | Mercer | 3 hr |
| Aug 24, 1:58 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Kidder | 32 min |
| Aug 24, 2:12 PM CDT | Flash Flood Warning | BIS | Burleigh, Morton | 3 hr |
| Aug 24, 2:13 PM CDT | Tornado Warning | BIS | McLean | 32 min |
| Aug 24, 2:17 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, McLean, Morton, Oliver, Sheridan | 58 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 44 min |
| Aug 24, 2:46 PM CDT | Tornado Warning | BIS | McLean | 29 min |
| Aug 24, 2:47 PM CDT | Tornado Warning | BIS | Kidder | 28 min |
| Aug 24, 2:47 PM CDT | Tornado Warning | BIS | Ward | 28 min |
| Aug 24, 3:08 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 52 min |
| Aug 24, 3:16 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 59 min |
| Aug 24, 3:22 PM CDT | Flash Flood Warning | BIS | Kidder | 3 hr |
| Aug 24, 3:38 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Aug 24, 3:39 PM CDT | Tornado Warning | BIS | Sioux | 36 min |
| Aug 24, 3:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons | 58 min |
| Aug 24, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 57 min |
| Aug 24, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Aug 24, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Aug 24, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 63 min |
| Aug 24, 5:04 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 56 min |
| Aug 24, 5:26 PM CDT | Flash Flood Warning | BIS | McHenry, Ward | 3 hr |
| Aug 24, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 65 min |
| Aug 24, 6:55 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.